Thunderstorm Wind, Campbell
- When
- June 19, 7:32 PM MST
- Where
- Campbell County, 25 mi NE of Weston
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.883, -104.967
A supercell thunderstorm moved across northern Campbell and northwest Crook counties, producing wind gusts around 70 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS UNR wrote it up.
A supercell thunderstorm moved across northern Campbell and northwest Crook counties, producing wind gusts around 70 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 19, 1:20 PM MST, 6 hours 12 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 220 PM MDT MON JUN 19 2006 .DISCUSSION...THE SURFACE LOW IS BEGINNING TO SET UP OVER SOUTHEAST WYOMING EARLY THIS AFTERNOON. SO FAR THE INFLUX OF SURFACE MOISTURE EXPECTED TO OCCUR AHEAD OF THIS FEATURE HAS NOT YET MATERIALIZED FOR WRN SOUTH DAKOTA...BUT THE RUC WAS NOT FORECASTING THIS TO OCCUR UNTIL AROUND 00Z ANYWAY. DEWPOINTS OVER NORTHEAST WYOMING HAVE COME UP 8 TO 10 DEGREES SINCE EARLY THIS MORNING. THE CAP IS ALSO APPARENTLY STILL FAIRLY STRONG WITH CONVECTION PRETTY WELL SUPPRESSED ACROSS MOST OF WRN SOUTH DAKOTA AND EASTERN WYOMING THROUGH THE MID DAY HOURS. TONIGHT...BULK SHEAR VALUES THROUGH THIS EVENING WILL SUPPORT SEVERE LOCAL STORMS...BUT UNTIL THE LOW LEVEL MOISTURE SHOWS UP THE ACTIVITY WILL LIKELY BE MOSTLY IN THE FORM OF HIGH BASED THUNDERSTORMS AROSS NORTHEAST WYOMING AND NWRN SOUTH DAKOTA. AS MENTIONED IN THE MORNING DISCUSSION...THE CAP IS EXPECTED TO ERODE ACROSS NORTHEAST WYOMING EARLY THIS EVENING AND THEN OVER WESTERN SOUTH DAKOTA LATER TONIGHT. LARGE HAIL AND STRONG WINDS WILL BE THE PRIMARY CONCERN FOR THE MID TO LATE AFTERNOON THROUGH EARLY EVENING HOURS. THE CHARACTER OF THE CONVECTION COULD CHANGE LATE THIS EVENING WITH A TRANSITION TO A MORE MOIST ENVIRONMENT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO LINGER ACROSS THE SOUTH DAKOTA PART OF THE CWFA THROUGH MOST OF THE NIGHTTIME HOURS. TUESDAY AND WEDNESDAY...WITH A STRONG SHORT WAVE MOVING OUT OF THE NORTHERN PLAINS EARLY TUESDAY...A STRONG ZONAL FLOW SETS UP OVER THE NORTHERN U.S. A SLIGHT COOL DOWN WITH FAST MOVING SHALLOW SHORT WAVES WILL BE THE MODE FOR SEVERAL DAYS. ONE OF THESE WEAK SYSTEMS IS FORECAST TO CROSS THE SRN BLKHLS RGN AND CONTINUE EWD ALONG THE SD/NE BORDR SOMETIME AFTER 12Z WED. INCLUDED SOME LOW POPS FOR THIS EVENT. EXTENDED...UPPER RIDGE WILL CONT TO DOMINATE THE WX THRU NEXT WEEKEND. A W TO NW FLOW ALOFT CAN BE EXPECTED THRU THE PERIOD WITH PERIODIC S/WS MVG THRU THE FLOW. WX SHOULD BE MAINLY DRY WITH TEMPS NEAR OR SLIGHTLY ABOVE NORMAL. GFS CONTS TO SHOW A S/W MVG THRU THE NRN PLAINS FRI/FRI NITE...SO HAVE CONTINUED POPS IN THIS PERIOD. OTHERWISE...PINPOINTING S/WS AND AVAILABLE MSTR IS DIFFICULT AND WL CONT WITH CURRENT DRY FCST FOR NOW. && .AVIATION...AN UPPER LEVEL DISTURBANCE AND COLD FRONT WILL MV ACROSS THE NORTHERN PLAINS TONIGHT AND EARLY TUES. THIS WL BRING SCT TSTMS THIS EVENING AND TONIGHT. TSTMS SHLD BEGIN IN ERN MT AND ERN WY AROUND 00Z AND PROGRESS TO THE EAST ACRS THE FCST AREA THRU 10Z. MOST LIKELY AREA FOR TSTMS WILL BE IN NERN WY/NWRN SD AND SWRN ND. BRIEF IFR/MVFR CONDS CAN BE EXPECTED NEAR ANY TSTMS ALONG WITH WIND GUSTS TO 45 KTS...OTHERWISE VFR CONDS CAN BE EXPECTED. PCPN SHLD MV EAST OF RTES BY 10Z. && .UNR WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. && CARPENTER/CZEPYHA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 540 AM MDT MON JUN 19 2006 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-201300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 540 AM MDT (640 AM CDT) MON JUN 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT ACROSS WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. A LOW PRESSURE SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS MONDAY AFTERNOON AND EVENING. THE PATTERN FAVORS A SLIGHT RISK FOR THE DEVELOPMENT OF SEVERE WEATHER. THUNDERSTORMS ARE EXPECTED TO FIRST DEVELOP IN THE MID TO LATE AFTERNOON HOURS ACROSS PORTIONS OF NORTHEAST WYOMING. THESE STORMS WILL THEN SPREAD EASTWARD INTO WESTERN SOUTH DAKOTA THROUGH THE EVENING HOURS. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SERIES OF WEAK DISTURBANCES WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO THE AREA TUESDAY AND WEDNESDAY. THESE STORMS ARE NOT ANTICIPATED TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
733 PM MDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HAIL 8 NW ROCKYPOINT 44.98N 105.22W
06/19/2006 E0.88 INCH CAMPBELL WY TRAINED SPOTTER
0730 PM HAIL 13 E WRIGHT 43.75N 105.24W
06/19/2006 E0.75 INCH CAMPBELL WY TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
758 PM MDT MON JUN 19 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 16 ESE WRIGHT 43.66N 105.21W
06/19/2006 E1.75 INCH CAMPBELL WY FIRE DEPT/RESCUE
0735 PM HAIL 2 NE ROCKYPOINT 44.92N 105.07W
06/19/2006 E0.75 INCH CROOK WY AMATEUR RADIO
50 MPH WINDS
&&The Rapid City radar (KUDX), 189 km away, was scanning. The volume nearest the first event began at 02:31 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514287, 5514288.